Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 26, 2014, 3:21 PM CST for 46 counties in Texas. It took effect at Jan 27, 2014, 2:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 3:21 PM CST (21:21 UTC)
- In effect from
- Jan 27, 2014, 2:00 AM CST
- Expired
- Jan 27, 2014, 12:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2988 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS74 KFWD 262121 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CST SUN JAN 26 2014 ...WIND ADVISORY FOR ALL OF NORTH TEXAS FROM 4 AM CST THROUGH NOON CST MONDAY... .A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS NORTH AND CENTRAL TEXAS TONIGHT. VERY STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR BEHIND THE FRONT THROUGH MONDAY MORNING. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270500- /O.NEW.KFWD.WI.Y.0002.140127T1000Z-140127T1800Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 321 PM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST MONDAY. * TIMING...4 AM CST TONIGHT THROUGH NOON CST MONDAY. * WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. AT TIMES...THE WINDS MAY BE SUSTAINED AT 30-35 MPH. * IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING MAY ALSO BE DIFFICULT. POWER LINES COULD ARC IN THE STRONG WIND GUSTS. IN ADDITION...THE STRONG WINDS COMBINED WITH MUCH COLDER TEMPERATURES BEHIND THE FRONT WILL RESULT IN WIND CHILL READINGS IN THE TEENS TO LOWER 30S MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ 82/JLD
3 follow-up statements
864 WWUS74 KFWD 270434 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1034 PM CST SUN JAN 26 2014 ...WIND ADVISORY FOR ALL OF NORTH TEXAS FROM 2 AM CST THROUGH NOON CST MONDAY... .A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS NORTH AND CENTRAL TEXAS TONIGHT. VERY STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR BEHIND THE FRONT THROUGH MONDAY MORNING. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271245- /O.EXT.KFWD.WI.Y.0002.140127T0800Z-140127T1800Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1034 PM CST SUN JAN 26 2014 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON CST MONDAY... * TIMING...2 AM CST THROUGH NOON CST MONDAY. * WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. AT TIMES...THE WINDS MAY BE SUSTAINED AT 30-35 MPH. * IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING MAY ALSO BE DIFFICULT. POWER LINES COULD ARC IN THE STRONG WIND GUSTS. IN ADDITION...THE STRONG WINDS COMBINED WITH MUCH COLDER TEMPERATURES BEHIND THE FRONT WILL RESULT IN WIND CHILL READINGS IN THE TEENS TO LOWER 30S MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
855 WWUS74 KFWD 271153 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 553 AM CST MON JAN 27 2014 ...WIND ADVISORY FOR ALL OF NORTH TEXAS THROUGH NOON... TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271800- /O.CON.KFWD.WI.Y.0002.000000T0000Z-140127T1800Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 553 AM CST MON JAN 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THROUGH NOON. * WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING MAY ALSO BE DIFFICULT ON EAST-WEST ROADS. POWER LINES COULD ARC IN THE STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
832 WWUS74 KFWD 271733 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1133 AM CST MON JAN 27 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271845- /O.EXP.KFWD.WI.Y.0002.000000T0000Z-140127T1800Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1133 AM CST MON JAN 27 2014 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... WINDS ACROSS NORTH AND CENTRAL TEXAS HAVE WEAKENED AS OF LATE THIS MORNING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. THE EXPIRATION OF THE WIND ADVISORY JUST MEANS THAT WINDS WILL GENERALLY REMAIN BELOW A CONSTANT 25 MPH...AND THAT GUSTS WILL GENERALLY REMAIN BELOW 40 MPH. BREEZY NORTH WINDS WILL PERSIST THROUGH SUNSET AT 20 MPH...GUSTING TO 30 TO 35 MPH AT TIMES. $$ CAVANAUGH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 11:27 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 26, 11:27 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1127 AM CST SUN JAN 26 2014 .AVIATION... /18Z TAFS/ CONCERNS...VERY STRONG WINDS MONDAY MORNING BEHIND A STRONG ARCTIC FRONT WILL RESULT IN CROSSWIND ISSUES. SOUTH WINDS AOB 10 KTS WILL PREVAIL AT THE DFW TAF SITES THROUGH THE AFTERNOON HOURS. WIND SPEEDS WILL BE SLIGHTLY STRONGER AT KACT WITH SUSTAINED 11-14 KTS. A SURFACE LOW WILL SLOWLY MOVE ACROSS THE REGION THIS EVENING RESULTING IN LIGHT AND VARIABLE WINDS THAT MAY PREVAIL FROM A WEST OR NORTHWEST DIRECTION LATER THIS EVENING. A STRONG ARCTIC FRONT IS RACING DOWN THE PLAINS TODAY AND WILL REACH THE AIRPORTS OVERNIGHT. FRONT WILL ARRIVE AROUND 09Z AT THE DFW TAF SITES AND 10Z AT KACT. NORTH-NORTHEAST WINDS SUSTAINED 24-30 KTS WILL ACCOMPANY THE FRONT WITH WIND GUSTS 33-40 KTS. THESE STRONG WINDS WILL PERSIST THROUGH AT LEAST THE MID MORNING HOURS BEFORE DECREASING SLIGHTLY IN SPEEDS BY MIDDAY. EXPECT THE STRONGEST WINDS TO OCCUR FROM ABOUT 10-15Z...RESULTING IN CROSSWIND ISSUES ON THE DIAGONAL RUNWAYS. WIND SPEEDS WILL CONTINUE TO DIMINISH BUT REMAIN ABOVE 15 KTS THROUGH THE AFTERNOON HOURS. SOME LOW CLOUDS BELOW 2 KFT MAY MOVE OVER KACT BUT SHOULD BE SHORT- LIVED AND MAINLY SCATTERED. OTHERWISE EXPECT A BROKEN DECK AROUND 6 KFT FOR MUCH OF THE DAY TOMORROW. 82/JLD && .PREV DISCUSSION... /ISSUED 349 AM CST SUN JAN 26 2014/ AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE REGION RESULTING IN MID-HIGH LEVEL CLOUD COVER AND VIRGA. THESE CLOUDS WILL CLEAR THE AREA FROM WEST TO EAST DURING THE DAY AND GENERALLY SUNNY CONDITIONS THIS AFTERNOON WILL RESULT IN ANOTHER WARM DAY WITH HIGHS TEMPS IN THE UPPER 60S EAST TO MID 70S WEST. A SURFACE LOW WILL TRACK ACROSS THE NORTHERN PARTS OF THE AREA LATE THIS AFTERNOON AND EVENING...AND WILL SWITCH WINDS FROM THE SOUTH TO THE NORTHWEST FOR MOST OF THE AREA BY MIDNIGHT. COLDER AIR WILL AWAIT THE PASSAGE OF AN ARCTIC FRONT THAT IS AT THIS TIME STILL YET TO MOVE OUT OF SOUTHERN CANADA. THE ARCTIC FRONT WILL SCREAM SOUTHWARD THROUGH THE PLAINS TODAY AND TONIGHT...CROSSING THE RED RIVER AROUND 3AM WITH STRONG NORTH WINDS AND MUCH COLDER AIR POURING INTO THE REGION MONDAY. A WIND ADVISORY WILL LIKELY BE REQUIRED MONDAY MORNING FOR SUSTAINED WINDS NEAR 25-30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. TEMPS WILL TUMBLE BEHIND THE FRONT...FALLING INTO THE 30S WHERE THEY WILL REMAIN FOR THE REMAINDER OF THE DAY DESPITE SUNSHINE. WIND CHILLS WILL BE IN THE TEENS AND 20S. FIRE DANGER WILL BE A CONCERN WITH THE WINDY AND DRY CONDITIONS...MITIGATED ONLY BY THE COLD TEMPS. COLD ADVECTION CONTINUES INTO MONDAY NIGHT WITH TEMPS CONTINUING TO FALL INTO THE UPPER TEENS NORTH TO MID 20S SOUTH. WIND CHILLS BY DAYBREAK TUESDAY WILL RANGE FROM 5 TO 15. MEANWHILE AN UPPER LEVEL LOW CURRENTLY OFF OF THE CALIFORNIA COAST WILL DROP SOUTHEAST INTO THE BAJA REGION BY MONDAY. MODELS CONTINUE TO STRUGGLE WITH THE TIMING OF WHEN THIS SYSTEM WILL HEAD EAST ACROSS MEXICO AND BECOME ABSORBED BY THE BROAD UPPER LEVEL TROUGH OVER THE CONTINENT. THE ECMWF REMAINS THE SLOWEST OF THE MODELS BUT HAS SPED UP. FOR THIS PACKAGE THERE IS REASONABLE AGREEMENT AMONG THE OTHER MODELS SO WILL DISCOUNT THE ECMWF WITH REGARD TO THE UPPER LOW. THE LOW SHOULD TRACK ACROSS NORTHERN MEXICO AND REACH SOUTH TEXAS WEDNESDAY. THIS MEANS THE BEST MID LEVEL ISENTROPIC LIFT WILL SPREAD ACROSS NORTH TEXAS TUESDAY. THE AIRMASS BELOW THIS LIFT WILL BE EXCEPTIONALLY DRY WITH DEWPOINTS AGAIN FALLING INTO THE SINGLE DIGITS FOR ALL BUT THE SOUTHERN ZONES. THE BULK OF THE PRECIPITATION WILL BE ACROSS SOUTHERN TEXAS WHERE MOISTURE IS MORE PLENTIFUL. HOWEVER A THERE IS A SLIGHT CHANCE A FEW SNOW FLURRIES MAY AFFECT THE FAR SOUTHERN ZONES TUESDAY...BUT NO WINTRY IMPACTS ARE EXPECTED THIS FAR NORTH. MOST OF NORTH TEXAS WILL BE PARTLY TO MOSTLY CLOUDY TUESDAY WITH HIGHS STRUGGLING TO REACH THE MID 30S. CLOUDS WILL CLEAR THE REGION TUESDAY EVENING WITH PASSAGE OF THE UPPER TROUGH AXIS. THE SURFACE HIGH ALSO SETTLES IN OVER THE AREA...AND THE CLEAR AND CALM CONDITIONS WILL ALLOW TEMPS TO FALL INTO THE TEENS FOR MOST OF NORTH CENTRAL TEXAS TUESDAY NIGHT. SOUTH WINDS RETURN WEDNESDAY WITH TEMPS MODERATING INTO THE 40S FOR HIGHS. THE MODERATING TREND WILL CONTINUE INTO THURSDAY WITH HIGHS WARMING INTO THE 50S AND 60S. MODEL GUIDANCE IS NOT IN VERY GOOD AGREEMENT FRIDAY WITH THE FATE OF A WEAK SHORTWAVE IN INCREASINGLY ZONAL FLOW ALOFT. AS A RESULT A WEAK SHALLOW COLD FRONT MAY OR MAY NOT MOVE INTO THE AREA ON FRIDAY. THE ECMWF IS MOST AGGRESSIVE WITH THE COLD FRONT...BUT THE GFS ADVERTISES CONTINUING SOUTH WINDS AND WARMING TEMPS. DUE TO THE UNCERTAINTY HAVE SPLIT THE GUIDANCE AND TRENDED TEMPERATURES COOLER AND NEAR CLIMATOLOGY. EXTENDED MODELS DO AGREE SOUTH WINDS RETURN BY SATURDAY WITH TEMPS WARMING TO NEAR 70 FOR HIGHS. LOW LEVEL MOISTURE WILL ALSO RETURN WITH LOWS ALSO WARMING ABOVE NORMAL. THE NEXT FRONT SHOULD ARRIVE AROUND SUNDAY. THE GFS IS FASTER THAN THE ECMWF AND FOR NOW HAVE SPLIT THE TIMING. THERE MAY BE A LOW CHANCE OF RAIN OVER THE EAST WITH THE FRONT SUNDAY...BUT THE BETTER CHANCES OF RAIN LOOK TO OCCUR MONDAY OR TUESDAY WITH AN OVERRUNNING SETUP BEHIND THE FRONT. THE PATTERN IS ONE THAT COULD LEAD TO WINTRY PRECIPITATION AND IT WILL BE SOMETHING TO WATCH. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 34 39 20 37 / 0 0 0 0 5 WACO, TX 73 39 44 23 37 / 0 0 0 5 10 PARIS, TX 67 31 39 17 36 / 0 0 0 0 5 DENTON, TX 72 30 38 17 36 / 0 0 0 0 5 MCKINNEY, TX 71 32 39 18 36 / 0 0 0 0 5 DALLAS, TX 71 35 40 21 37 / 0 0 0 0 5 TERRELL, TX 69 36 40 20 36 / 0 0 0 0 5 CORSICANA, TX 70 39 43 22 37 / 0 0 0 5 5 TEMPLE, TX 74 40 45 24 36 / 0 0 0 5 10 MINERAL WELLS, TX 73 31 38 18 36 / 0 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/69
Hazardous weather outlook, Jan 26, 3:14 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 314 PM CST SUN JAN 26 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 314 PM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A STRONG ARCTIC FRONT WILL ARRIVE AFTER MIDNIGHT TONIGHT. VERY STRONG WINDS OF 20 TO 30 MPH GUSTING TO 45 MPH WILL OCCUR BEHIND THE FRONT AND A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF NORTH AND CENTRAL TEXAS STARTING AT 4 AM TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND ADVISORY WILL BE IN EFFECT MONDAY MORNING THROUGH NOON. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. WIND CHILL READINGS IN THE TEENS WILL OCCUR NEAR THE RED RIVER MONDAY MORNING. FIRE WEATHER CONDITIONS WILL BE ELEVATED ACROSS THE REGION MONDAY DUE TO DRY CONDITIONS AND STRONG WINDS. WIND CHILL READINGS IN THE TEENS AND SINGLE DIGITS WILL OCCUR TUESDAY MORNING. THERE IS A CHANCE FOR LIGHT SNOW OR FLURRIES ON TUESDAY ALONG AND SOUTH OF A LAMPASAS TO CORSICANA TO ATHENS LINE. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE SOUTH OF A TEMPLE TO PALESTINE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 82/JLD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.